Revista Matemática Iberoamericana

Full-Text PDF (207 KB) | Metadata | Table of Contents | RMI summary
Volume 30, Issue 4, 2014, pp. 1123–1134
DOI: 10.4171/RMI/809

Published online: 2014-12-15

On irreducible divisors of iterated polynomials

Domingo Gómez-Pérez[1], Alina Ostafe[2] and Igor E. Shparlinski[3]

(1) Universidad de Cantabria, Santander, Spain
(2) University of New South Wales, Sydney, Australia
(3) University of New South Wales, Sydney, Australia

D. Gómez-Pérez, A. Ostafe, A.P. Nicolás and D. Sadornil have recently shown that for almost all polynomials $f \in \mathbb F_q[X]$ over the finite field of $q$ elements, where $q$ is an odd prime power, their iterates eventually become reducible polynomials over $\mathbb F_q$. Here we combine their method with some new ideas to derive finer results about the arithmetic structure of iterates of $f$. In particular, we prove that the $n$th iterate of $f$ has a square-free divisor of degree of order at least $n^{1+o(1)}$ as $n\to \infty$ (uniformly in $q$).

Keywords: iterations of polynomials, irreducible divisors

Gómez-Pérez Domingo, Ostafe Alina, Shparlinski Igor: On irreducible divisors of iterated polynomials. Rev. Mat. Iberoamericana 30 (2014), 1123-1134. doi: 10.4171/RMI/809